Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 12-27-2009, 04:49 AM   #1  
Do it. Be Proud.
Thread Starter
 
Reddalice's Avatar
 
Join Date: Nov 2006
Location: NW Washington
Posts: 522

S/C/G: 250/see ticker~>/130

Height: 5'3.5

Default Prozac & Energy

I started taking 40mg of Fluoxetine (Prozac) for mild depression, anxiety, and PMDD about 2 months ago. I feel so much better it is hard to describe, over all wellness and positivity throughout the month, considerably much less depression during the 1.5 weeks before my period (NO SI), and going out in crowds is getting easier and easier. I went into a shopping mall the other day and barely batted an eye for the first hour! That's progress! I'm happier more often and interested in activities.

However, there is a frequent hazy cloud of warmth in my muscles- the kind you get after a really hot shower. It sometimes makes it difficult to get started in physical activities (even with caffeine!). I wondered if anyone else feels like this on an SSRI or specifically prozac? It seems to be the only side-affect from this SSRI that I am experiencing and my physician and therapist both said its difficult to tell if its from the fluoxetine.

(Sorry no spell check! I did my best proof-reading!)
Reddalice is offline   Reply With Quote
Old 12-27-2009, 07:33 AM   #2  
Girl Gone Strong
 
saef's Avatar
 
Join Date: Jan 2009
Location: Atlantis, which is near Manhattan
Posts: 6,836

S/C/G: (H)247/(C)159/(Goal)142-138

Height: 5'3"

Default

That actually sounds kind of nice, even a little post-orgasmic, but I could see where it would interfere with getting things accomlished.

I didn't experience that. What I remember about starting fluoxetine is that my heart would start pounding & I would get a head rush & then my hands would shake. It was like having had way too much caffeine. I had to stop drinking caffeinated coffee, which would compound the problem. Also, I recall being unable to sit still during downtime in my apartment. I went on a housecleaning spree. The place was never neater & more orderly. I told my doctor & he lowered my dosage. That really helped. And over time, also, my body seemed to adjust. Now I'm back to my slightly sloppy life & I drink espresso after lunch if I want to.
saef is offline   Reply With Quote
Old 12-27-2009, 11:24 AM   #3  
Senior Member
 
JulieJ08's Avatar
 
Join Date: Apr 2008
Location: California
Posts: 7,097

S/C/G: 197/135/?

Height: 5'7"

Default

Quote:
Originally Posted by saef View Post
That actually sounds kind of nice, even a little post-orgasmic, but I could see where it would interfere with getting things accomlished.
LOL.

I took Prozac many, many years ago. It just made me a bit jittery, but not more energetic - not a pleasant feeling, really. And the depression just got worse and worse. Glad it's really making you feel better, it's such an individual thing.

One thing I'd suggest, is that a lot of side effects wear off after a while, so if your doctor isn't worried about it, you might just let it ride a bit and see if it goes away on its own.
JulieJ08 is offline   Reply With Quote
Old 01-23-2010, 11:07 PM   #4  
Senior Member
 
LisaTcan's Avatar
 
Join Date: Nov 2009
Location: Toronto, ON
Posts: 562

S/C/G: 147/147/135 HW - 190

Height: 5'6"

Default

I'm on 30mg of prozac, it made me feel like that for the first few weeks and then it wore off. I still have to be careful not to drink to much coffee.
LisaTcan is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:17 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.